MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Catalog Number TLH90
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that during a gastrectomy procedure, the doctor tried to open the jaws with the round tip on the back of the instrument, but the jaws remained stable.The doctor requested another same device and procedure was carried out without any problems.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Batch # m54026.Device evaluation: the analysis results showed that the tlh90 device arrived with no apparent damage with a reload loaded on the device.The reload was returned fully loaded with staples.The device was tested for functionality with the returned reload and it cycled, fired, and all the staples formed as intended.The device fired without any difficulties and the staples were noted to have the proper b-formed shape.The event could not be confirmed as the device opened and closed without any difficulties noted.The device was disassembled to verify the condition of the internal components and no anomalies were found.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7269395
Report Number3005075853-2018-07980
Device Sequence Number1199603
Product Code GDW
UDI-Device Identifier20705036013249
UDI-Public20705036013249
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2020
Device Catalogue NumberTLH90
Device Lot NumberM91P4N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1